MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC
Model Number 20226
Medical Device Problem Codes Positioning Failure (1158); Entrapment of Device (1212); Device Dislodged or Dislocated (2923); Migration (4003)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Foreign Body In Patient (2687)
Date of Event 01/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stent stuck on wire and wire detachment occurred, detached wire remained inside the patient causing discomfort and pain.The 80% stenosed target lesion was located in the mildly tortuous and severely calcified iliac artery.An 8.0x30x75cm express ld stent balloon expandable was prepared accordingly and tried to advance on an amplatz wire.However, when stenosis was reached, the stent was deployed prematurely and got stuck on the wire, and eventually was stuck in the vessel upon removal, leaving only the catheter with the balloon to come out.The stent stayed at the vessel without the balloon and travelled creating a stenosis in the external iliac.The physician tried to snare the stent, and use a smaller balloon to expand the stent, but was unsuccessful.To prevent the stuck stent from migrating, an innova stent was then used to push it against the wall of the vessel.However, the innova stent became stuck in the amplatz wire too.The physician had to cut the wire leaving some part stuck in the express ld and innova stent, inside the patient.A non-boston scientific stent was then used and implanted to prevent the other stents and detached wire to migrate.The patient experienced discomfort and received medication for the pain and is expected to fully recover after the procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.A visual examination identified that the stent had completely separated from the balloon catheter.The separated stent was not returned for analysis.A visual examination identified that the balloon had been not subjected to positive pressure.No issues were noted with the balloon material.The stent crimp marks were clearly visible on the balloon material.A visual examination identified no issues with the tip of the device.A visual and tactile examination identified no damage or issues with the shaft of the device.
 
Event or Problem Description
It was reported that the stent became stuck on the guidewire, then dislodged and became stuck in the vessel, requiring an additional device.The 80% stenosed target lesion was located in the mildly tortuous and severely calcified iliac artery.An 8.0x30x75cm express ld balloon expandable stent was prepared accordingly and was attempted to advance on the guidewire.However, when the lesion was reached, the stent became stuck on the guidewire.When attempting to remove the stent, it dislodged from the balloon in the vessel, leaving the catheter with the balloon to come out.The stent travelled creating a stenosis in the external iliac; therefore, the physician tried to snare the stent, but was unsuccessful.They then used a smaller balloon to expand the stent but was also unsuccessful.Another stent was deployed to push the dislodged stent against the wall of the vessel.However, the second stent became stuck in the guidewire when attempting to remove the wire.The guidewire had to be cut, leaving it partially stuck in the express ld and innova stents.A non-boston scientific stent was implanted to prevent the other stents and detached wire from migrating.The patient experienced discomfort and received medication for pain and was expected to fully recover after the procedure.
 
Additional Manufacturer Narrative
Corrected field: f10.Patient code-removed foreign body in patient code.Corrected fields: f10.Device codes-removed migration and premature activation code.B5: describe event or problem.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrected fields: f10.Device codes-removed migration and premature activation code.B5: describe event or problem.
 
Event or Problem Description

Brand Name
EXPRESS LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18645828
Report Number2124215-2024-02766
Device Sequence Number7256093
Product Code NIO
UDI-Device Identifier08714729579670
UDI-Public08714729579670
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2024
Device Model Number20226
Device Catalogue Number20226
Device Lot Number0026639709
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/23/2024
02/20/2024
03/05/2024
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date02/12/2024
02/21/2024
03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ WIRE; AMPLATZ WIRE; AMPLATZ WIRE; AMPLATZ WIRE; BALLOON-3MM MUSTANG; BALLOON-3MM MUSTANG; BALLOON-3MM MUSTANG; BALLOON-3MM MUSTANG; CATHETER GUIDE-RUBICON 035; CATHETER GUIDE-RUBICON 035; CATHETER GUIDE-RUBICON 035; CATHETER GUIDE-RUBICON 035
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale